A Case of Liver Failure Due to Dabigatran Treated with Venovenous Hemodiafiltration and Idarucizumab
Dabigatran etexilate, a direct thrombin inhibitor, was recently introduced in clinical use to prevent thromboembolic events in patients with risk factors (such as non-valvular atrial fibrillation or deep vein thrombosis). Dabigatran is not recommended in patients with creatinine clearance below 30 mL/min. More than 85% of the drug is eliminated by the renal route while the remaining part via the enteral route. Acute renal failure can result in an unexpected increase in serum levels of Dabigatran. In elderly, renal dysfunction, co-morbidity, and concomitant intake of different drugs could make the dosage of Dabigatran challenging. We present a case of an elderly man who suffered a severe accidental dabigatran intoxication with acute liver toxicity recovered after dialytic treatment and Idarucizumab.
No Supplementary Data
No Article Media
Document Type: Case Report
Publication date: November 1, 2020
More about this publication?
- Current Drug Safety publishes frontier reviews on all the latest advances on drug safety. The journal's aim is to publish the highest quality review articles in the field. Topics covered include: adverse effects of individual drugs and drug classes, management of adverse effects, pharmacovigilance and pharmacoepidemiology of new and existing drugs, post-marketing surveillance. The journal is essential reading for all researchers and clinicians involved in drug safety.
- Editorial Board
- Information for Authors
- Subscribe to this Title
- Ingenta Connect is not responsible for the content or availability of external websites